Friday, June 6, 2008

6/6/08 Friday Morning

Well, things haven't changed much. Judy is still nauseated a lot. Not sure whether it is from the cancer or the chemo. She is also beginning to have one of the chemo side effects, peripheral neuropathy ... tingling and electrical shocks in her toes. (She is beginning to catch up with me, as I have had these for years ... part of my diabetes.)

We went shopping yesterday and she bought a wig for the day when she will no longer have any hair. Her hair has been so thin for years that the full head of hair on the wig makes her look 15 years younger.

We also bought a new mask for her sleep apnea machine and after just one night she already likes it better. Instead of being a full face mask or a mask that just covers her nose, it has nasal pillows that actually go into her nostrils about 1/4 inch. The new mask is much easier to keep in place and doesn't cause your face to be so hot. Now we just have to find a good chin strap that will keep her mouth closed when she is asleep. We have tried everything on the market, so I've been thinking about creating one myself.

Today is our 40th wedding anniversary and we are looking forward to just taking it easy! Judy's parents made 50 years and mine 45 years, but doesn't look like we will make either one. But, that's OK ... because we have lived a good, full and happy life. What more could we have asked for?

2 comments:

Jeanna B. said...

I just want both of you to know that you are such wonderful examples to me. You have both been my second parents that I will love forever and hold deep in my heart. Thank you for the people that you are and the people you have raised your children to be. I love you both very much. *hugs*

John said...

Judy
I have real empathy for you! My Laurina went through exactly the same process. Your 3rd day reaction from chemo is very normal.
As to the loss of Hair! It will grow back and perhaps a different shade, curly, straight, wavy or whatever.
Laurina tried wigs but soon gave them up "as they were too hot" Being Bald "for a short time" is a Badge of Honor for Cancer patients! Wear it well in public was her moto. For sunny days she wore Scarves sewn into hats [lots of patterns available on the internet.] When I see a totally bald woman anywhere I always say hello and tell her she is a hero! Most react very well, and some times I shake their hand [Though I always ask first!" Sometimes they respond with a hug! So don't be shocked!

As to the diabetic tingling, I have had a serious problem for 8 years. But I recently have started on Lyrica. I have very marked relief! I tried all the other medication years ago and just "suffered"! Finally I got a referral to Pain Clinic and the Dr recommend this drug. Caused some trouble at first as new med rules say the Dr must try the standard drugs first, but by Dr called and got it approved! Some side effect, but you feel better because you don't have the darn foot pain /tingling!

Anyway Keep Fighting. Remember in Cancer the Patient is the "General in Charge"..NOT the Dr's. You have to tell them what you want [with all the research that you/and family have done] and they should listen. Be sure at all appointments there is another person with you, that writes it all down and helps you to ask questions. And Get Copies of all Medications, records and tests. Very Important to create a Book of the Battle!

And if you have the strength join some local support groups. They can offer that moral support from persons going through the same process!

I realize these comments are late but we all care for you!

Bless!!
John Lake